Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On isometric embeddings of graphs

Authors: R. L. Graham and P. M. Winkler
Journal: Trans. Amer. Math. Soc. 288 (1985), 527-536
MSC: Primary 05C10; Secondary 51K99
Corrigendum: Trans. Amer. Math. Soc. 294 (1986), 379.
MathSciNet review: 776391
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: If $ G$ is a finite connected graph with vertex set $ V$ and edge set $ E$, a standard way of defining a distance $ {d_G}$ on $ G$ is to define $ {d_G}(x,y)$ to be the number of edges in a shortest path joining $ x$ and $ y$ in $ V$. If $ (M,{d_M})$ is an arbitrary metric space, then an embedding $ \lambda :V \to M$ is said to be isometric if $ {d_G}(x,y) = {d_M}(\lambda (x),\lambda (y))$ for all $ x,y \in V$. In this paper we will lay the foundation for a theory of isometric embeddings of graphs into cartesian products of metric spaces.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 05C10, 51K99

Retrieve articles in all journals with MSC: 05C10, 51K99

Additional Information

Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society